Thyroid UK

T3/T4 dose and high blood presure

I'm taking 100mcg.T4 and 10mcg. T3 first thing in the morning followed by mcg. T3 at intervals during the day. Today i was feeling lethargic but thought no more about it until I started feeling very dizzy. Blood pressure was 150 over 115. Got appointment with the duty doctor but by then my B.P. was back to normal. I'm due for bloods in a weeks time and I shall make an appointment with my own GP then.Is the dizziness down to the dose and if so what should I do ??

6 Replies
oldestnewest

I am not clear to how much T3 you are taking daily?

Reply

Sorry that didn't come out right. !0 mcg four times a day and 100 mcg T4 on waking. GP is still trying to get the dose right.

Reply

I suggest you also take your pulse and your temperature first thing in the morning for a few days. that will be a good pointer, if your pulse is quite slow and your temperature is below 37 than you are not overmaedicated, but if those figures are higher (pulse over 100) and temperature over 37 than consider reducing something, by just a little bit.

Reply

Thanks marram,I do take my temperature each morning,it is constant at 36. Perhaps pulse watching my help.x

Reply

When I started Levo on minimum 25mcg; the first dose kicked my BP up to 180/90 next day- previously being controlled at around 140/65. I went to the surgery and the nurse got 3 repeat readings.

I stopped Levo right away but ,having pushed for the Levo, restarted a week later at 1/2 dose [that low,even] for one week and then up to 25ug again with no problem.

From this, extrapolating [somewhat] to 100mcg + potent T3 it seems that excursions could be likely in BP -though what causes this is unknown from what I can discern.

My GP said it wouldn't happen- but I wasn't surprised, tbh.

Hormones can be rather unpredicable at times...

Reply

Thank you Tegz,that is very interesting.x

Reply

You may also like...